Affordable Access

Publisher Website

Severe dapsone hypersensitivity syndrome in a child

Authors
Journal
Korean Journal of Pediatrics
1738-1061
Publisher
Korean Pediatric Society (KAMJE)
Publication Date
Volume
56
Issue
6
Identifiers
DOI: 10.3345/kjp.2013.56.6.260
Source
Legacy
Keywords
  • Case Report
Disciplines
  • Medicine

Abstract

Dapsone (4,4'-diaminodiphenylsulfone, DDS), a potent anti-inflammatory agent, is widely used in the treatment of leprosy and several chronic inflammatory skin diseases. Dapsone therapy rarely results in development of dapsone hypersensitivity syndrome, which is characterized by fever, hepatitis, generalized exfoliative dermatitis, and lymphadenopathy. Here, we describe the case of an 11-year-old Korean boy who initially presented with high fever, a morbilliform skin rash, generalized lymphadenopathy, hepatosplenomegaly, and leukopenia after 6 weeks of dapsone intake. Subsequently, he exhibited cholecystitis, gingivitis, colitis, sepsis, aseptic meningitis, disseminated intravascular coagulation, syndrome of inappropriate antidiuretic hormone secretion, pneumonia, pleural effusions, peritonitis, bronchiectatic changes, exfoliative dermatitis, and acute renal failure. After 2 months of supportive therapy, and prednisolone and antibiotic administration, most of the systemic symptoms resolved, with the exception of exfoliative dermatitis and erythema, which ameliorated over the following 4 months. Agranulocytosis, atypical lymphocytosis, aseptic meningitis, and bronchiectatic changes along with prolonged systemic symptoms with exfoliative dermatitis were the most peculiar features of the present case.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments
F